Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seong-Jung Kim 2 Articles
A Study on Organophosphate Poisoning Patients: Comparison of the Survivor Group and Dead Group
Youn-Gyu Choi, Dong-Hyeon Lee, Woo-Hyung Kim, Gang-Wook Lee, Sun-Pyo Kim, Seong-Jung Kim, Soo-Hyung Cho, Nam-Soo Cho
J Korean Soc Clin Toxicol. 2010;8(1):16-23.   Published online June 30, 2010
  • 95 View
  • 0 Download
AbstractAbstract PDF
Purpose: Organophosphate insecticide poisoning is common in Korea, but there is no definitive guideline for determining the severity of the poisoning and the predictive factors. Therefore, we evaluated the organophosphate poisoned patients and we divided them into two groups, the survivors and the dead, and the results might be useful for treating organophosphate poisoning patients. Methods: We performed a retrospective analysis of 68 organophosphate poisoned patients who visited the Chosun University Hospital Emergency Medical Center during a 24-month period from January, 2007 to December, 2008. We made a work sheet of the patients' characteristics and the collected data was analyzed and we compared this data between the survivor group and the dead patient group. Results: There were significant differences between the survivor group and the dead patient group for the mean age, the alcohol intake state and the typically expressed signs. The dead patients had lower blood pressure, tachycardia and a lower Glasgo Coma Score (GCS) score than the survivor group. On the arterial blood gas analysis, the dead patients had more severe acidemia and they had lower saturations. Increased serum amylase levels were found in the dead patients. The survivors'initial and follow up serum pseudocholinesterase activity (after 6~8 days) was significantly higher than that of the dead group. The total amount of atropine injected to patient was less in the survivors than that in the dead patients. Conclusion: Old age and expressing the typical intoxication signs, a lower GCS score and blood pressure, showing acidosis on the gas analysis and low serum cholinesterase activity may be useful as poor prognostic indicators for patients with organophosphate poisoning. We suggest that physicians must pay careful attention to the signs and prognostic factors of organophosphate insecticide poisoned patients.
A Patient with Methemoglobinemia after Herbicide Intoxication has Hemolytic Anemia Induced by Methylene Blue
Sun-Pyo Kim, Dong-Hwan Kim, Kyung-Hoon Sun, Dae-Heung Yoon, Seong-Jung Kim, Soo-Hyeong Cho, Nam-Soo Cho
J Korean Soc Clin Toxicol. 2008;6(2):134-137.   Published online December 31, 2008
  • 78 View
  • 0 Download
AbstractAbstract PDF
Methylene blue is the first choice for treating methemoglobinemia, any increase in normal methemoglobin levels. Methemoglobin is an abnormal hemoglobin in which the iron has been oxidized to the ferric(+3) state, making it incapable of oxygen transport. Methemoglobinemia most commonly results from exposure to oxidizing chemicals, but may also arise form genetic, dietary, or even idiopathic etiologies. Patients with low methemoglobin levels are asymptomatic, but high methemoglobin levels can lead to headaches or even death. Methylene blue, the first-line treatment for methemoglobinemia, can also produce hemolytic anemia. Jaundice or dark urine during methylene blue treatment may indicate hemolytic anemia. A 47-year-old female patient with a history of depressive mood disorder developed significant methemoglobinemia after ingesting a Propanil overdose. Twenty-two hours after ingestion, methemoglobin levels in the blood were 73.2%. She was treated with intravenous methylene blue in the therapeutic range (1 mg/kg every 4 h for 3days). The 2nd day after methylene blue use, methemoglobin levels in the blood were 33%, and the 5th day decreased to 10% with better general condition. The patient had hyperbilirubinemia after hemolytic anemia, but she recovered completely.

JKSCT : Journal of The Korean Society of Clinical Toxicology